Indiana, 2011

Hail in Indiana, November 14, 2011

November 14, 2011 · NWS LOT · 1 event in 1 county or zone

Strong thunderstorms moved across parts of east central Illinois and then across Northwest Indiana during the afternoon hours of November 14th, producing small hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong thunderstorms moved across parts of east central Illinois and then across Northwest Indiana during the afternoon hours of November 14th, producing small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Nov 14, 1:21 PM EST, 59 minutes earlier.

Area forecast discussion, Nov 14, 1:21 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1221 PM CST MON NOV 14 2011

.DISCUSSION...
1040 AM CST

QUASI-STATIONARY FRONTAL BOUNDARY REMAINS STRETCHED ACROSS CENTRAL
ILLINOIS EXTENDING NORTHEAST THROUGH NORTH CENTRAL INDIANA. THIS
BOUNDARY SHOULD BEGIN TO SAG SOUTHEAST OF THE AREA THIS
EVENING...WHICH SHOULD KEEP MOST OF THE MOISTURE ACROSS SOUTHERN
ILLINOIS AND SOUTHERN INDIANA TUE. VISIBLE IMAGERY CONTINUES TO
INDICATE ABUNDANT CLOUD COVER ACROSS THE ENTIRE REGION LATE THIS
MORNING...AND LATEST GUIDANCE INDICATES THAT THIS TREND WILL
PERSIST THROUGH THIS AFTN EARLY EVE AS WELL. SOME CLEARING WAS
OCCURRING ACROSS CENTRAL IOWA...HOWEVER BASED ON THE CURRENT TREND
OF THIS CLEARING IT WOULD NOT ARRIVE OVER NORTHERN ILLINOIS UNTIL
AFTER OR AROUND SUNSET. THUS MAX TEMPS TODAY HAVE BEEN TWEAKED
DOWN A COUPLE DEGREES FOR PORTIONS OF NORTHERN ILLINOIS. CLOSER TO
THE FRONTAL BOUNDARY TEMPS HAVE SOARED HIGHER INTO THE MID/UPR 60S
ACROSS PORTIONS OF CENTRAL ILLINOIS. IT DOES NOT APPEAR THAT THIS
BOUNDARY WILL PUSH FURTHER NORTH...HOWEVER IT WILL BE VERY CLOSE.
THUS HAVE NOT ADJUSTED TEMPS ALONG MY SOUTHERN CWFA.

WSR-88D REGIONAL RADAR MOSAIC ALSO INDICATES CONSIDERABLE SHOWERS
AND ISOLATED THUNDER JUST NORTH OF THE FRONTAL BOUNDARY SLIDING
NORTHEAST. THE DEEPER CLOUDS ARE CURRENTLY OVER FAR NORTHEAST
ILLINOIS AND APPEAR TO BE SLOWLY PEELING AWAY FROM THE REGION.
HAVE MAINTAINED SOME ISO THUNDER WORDING OVER FAR NORTHEAST
ILLINOIS THROUGH THIS AFTERNOON AS WELL AS NORTHWEST
INDIANA...HOWEVER FEEL THIS WILL BE FOCUS MORE OVER NORTHWEST
INDIANA.

BEACHLER

//PREV DISCUSSION...
300 AM CST

THE FAIRLY LOW AMPLITUDE...BUT HIGHLY PROGRESSIVE FLOW PATTERN ALOFT
WILL KEEP A VERY CHANGEABLE WEATHER PATTERN ACROSS NORTHERN ILLINOIS
AND NORTHWESTERN INDIANA FOR THE NEXT SEVERAL DAYS.

FOR THE REMAINDER OF THE NIGHT AND THROUGH MONDAY...THE MAIN CONCERN
WILL BE INCREASING PCPN CHANCES ACROSS THE AREA.  A WEAK FRONTAL
BOUNDARY EXTENDS FROM NEAR LAKE ERIE...THROUGH CENTRAL IL/IN...TO A
LOW PRESSURE CENTER OVER CENTRAL KANSAS.  AS THE SFC LOW RIPPLES
ALONG THE BOUNDARY...THE FRONT WILL RETURN NORTHWARD AS A WARM
FRONT...PENETRATING BACK INTO THE SRN PORTIONS OF THE CWA BY THIS
AFTERNOON.  STRONG WARM ADVECTION SOUTH OF THE BOUNDARY AND STRONG
ISENTROPIC LIFT...COMBINED WITH ADDED FOCUS OF THE SFC WAVE WILL
BRING INCREASING CHANCES OF PCPN TO THE CWA.  THE BOUNDARY AND THE
SFC WAVE WILL PROVIDE THE GREATEST FOCUS OVER THE SERN PORTIONS OF
THE CWA...AND INDEED...WILL MAINTAIN LIKELY POPS SOUTHEAST OF A LINE
FROM VALPARAISO TO WATSEKA.  GIVEN THE STRENGTH OF THE WARM
ADVECTION AND LIFT...SCT SHOWERS WILL BE QUITE POSSIBLE EVEN AS FAR
NORTHWEST AS THE ROCKFORD AREA...BUT PCPN AMOUNTS SHOULD TAPER OFF
WITH DISTANCE AWAY FROM THE BOUNDARY.  MODEST ELEVATED INSTABILITY
ALONG AND NORTH OF THE BOUNDARY WILL KEEP A CHANCE FOR SOME
ISOLATED...EMBEDDED THUNDER WITHIN THE PCPN SHIELD.

GIVEN THE VERY FAST FLOW PATTERN ALOFT...THE SFC WAVE AND ASSOCIATED
UPPER LEVEL SHORT WAVE WILL QUICKLY SHEAR OUT AND PCPN CHANCES WILL
QUICKLY TAPER OFF BY LATE THIS AFTERNOON.  AS WEAK HIGH PRESSURE
BUILDS IN BEHIND THE FRONT TONIGHT...EXPECT THAT THE SKY WILL
QUICKLY CLEAR OUT AFTER SUNSET...AND WITH A MUCH DRIER AIRMASS
OVERSPREADING THE AREA...TEMPERATURES OVERNIGHT SHOULD QUICKLY DROP
OFF AS WELL...BOTTOMING OUT IN THE LOWER 30S NORTH OF I-80 AND THE
MIDDLE TO UPPER 30S TO THE SOUTH.

ANOTHER WARM...WINDY DAY IS SETTING UP FOR TUESDAY.  A
STRONG...QUICK MOVING SYSTEM WILL SCOOT ALONG THE CANADIAN
BORDER...WITH A TRAILING SFC TROUGH AND STRONG COLD FRONT EXTENDING
TO THE SOUTH.  THE MODELS ARE RELATIVELY CONSISTENT IN SWEEPING THE
FRONT ACROSS THE CWA TUESDAY AFTERNOON.  STRONG SOUTHWEST WINDS
WILL ALLOW FOR TEMPERATURES TO CLIMB BACK INTO THE LOWER TO MIDDLE
60S FOR THE SERN PORTIONS OF THE CWA.  WITH THE EXPECTED TIME OF THE
FROPA FOR THE NWRN PORTIONS OF THE CWA TO OCCUR BEFORE THE TYPICAL
TIME OF MAX TEMPERATURE.  THE ROCKFORD AREA WILL NOT HAVE THE SAME
OPPORTUNITY TO WARM UP AS MUCH AND TEMPS THERE SHOULD ONLY TOP OUT
IN THE MIDDLE 50S. TEMPERATURES ACROSS THE AREA ARE EXPECTED TO
DECREASE THROUGH THE AFTERNOON HOURS FOLLOWING THE FRONTAL PASSAGE.
THERE WILL BE LITTLE OPPORTUNITY FOR ANY RETURN FLOW OF MOISTURE
AHEAD OF THIS FRONT AS THE GULF OF MEXICO WILL BE CUT OFF BY HIGH
PRESSURE EXTENDING THROUGH THE SERN CONUS INTO THE GULF REGION.
THEREFORE...DO NOT EXPECT ANY PCPN WITH THE FROPA.  WHILE TUESDAY
SHOULD BE QUITE BREEZY...DO NOT EXPECT WINDS TO GET QUITE AS STRONG
AS WHAT OCCURRED SUNDAY...WITH GUSTS ONLY AROUND 25MPH.

A VERY COOL...DRY AIRMASS WILL FILTER OVER THE REGION BEHIND THE
FRONT.  OVERNIGHT LOW TEMPERATURES FOR WEDNESDAY MORNING SHOULD
RANGE FROM THE UPPER 20S OVER THE ROCKFORD AREA TO THE LOWER 30S
SOUTH OF THE KANKAKEE RIVER. WEDNESDAY WILL BE A RATHER COOL DAY
WITH HIGHS STRUGGLING TO CLIMB MUCH ABOVE 40F.  WITH CLEAR SKIES AND
CONTINUED COLD ADVECTION...THURSDAY MORNING SHOULD BE EVEN
COOLER...WITH LOWS ACROSS MUCH OF THE CWA IN THE 20S.  ONLY DOWNTOWN
CHICAGO SHOULD REMAIN ABOVE FREEZING...BUT MUCH OF THE CHICAGO METRO
AREA SHOULD DROP BELOW 30F.  THURSDAY WILL LIKELY BE THE COOLEST DAY
OF THIS AUTUMN AS HIGHS OVER NCNTRL ILLINOIS SHOULD ONLY REACH THE
UPPER 30S...WHILE LOCATIONS SOUTH OF THE KANKAKEE/ILLINOIS RIVERS
STRUGGLE TO CLIMB INTO THE LOWER 40S.

THE UNSETTLED WEATHER WILL CONTINUE INTO THE EXTENDED FORECAST
PERIOD...FRIDAY THROUGH SUNDAY.  ANOTHER NORTHERN STREAM SYSTEM IS
EXPECTED TO DROP OUT OF THE CANADIAN ROCKIES BY FRIDAY MORNING AND
QUICKLY TRACK ACROSS THE NORTHERN PLAINS TO THE UPPER GREAT LAKES BY
FRIDAY NIGHT.  THIS WILL SET UP ANOTHER PERIOD OF STRONG WARM
ADVECTION AT THE SURFACE...AND THIS TIME...THE GULF OF MEXICO SHOULD
BE WIDE OPEN FOR A RETURN OF MOISTURE AS WELL.  PCPN CHANCES SHOULD
QUICKLY INCREASE FOR SATURDAY AND SOME THUNDER IS NOT OUT OF THE
QUESTION AS WELL.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* VARIABLE WINDS BECOMING A GENERAL SOUTHEAST TO SOUTH DIRECTION.
  SPEED REMAINING BELOW 10 KT.
* A FEW SHRA IN THE AREA THROUGH MID AFTERNOON. MUCH MORE WIDESPREAD
  SHRA/TSRA TO THE SOUTH.

PAW

//DISCUSSION...UPDATED 18Z...

FRONT TO THE SOUTH OF THE TERMINALS ACROSS CENTRAL IL AND NORTHERN
IN WILL BE THE FOCUS FOR MOST OF SHRA/TSRA ACTIVITY THIS
AFTERNOON. A COUPLE NARROWER BANDS OF SHRA ACROSS NORTHEAST IL WILL
MOVE TO THE EAST AND EXIT THE AREA BY 22Z. WINDS SHOULD FAVOR
SOMETHING OF A SOUTHEAST TO SOUTH DIRECTION BUT WILL BE INFLUENCED
BY SHRA. MORE CERTAINTY THAT THE SPEEDS WILL REMAIN LIGHT.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* MEDIUM CONFIDENCE IN WIND DIRECTION. HIGH CONFIDENCE IN SPEED.
* MEDIUM CONFIDENCE IN SHRA POSSIBILITY AT THE TERMINALS.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT THROUGH FRIDAY...VFR. SLIGHT CHANCE SHRA FRIDAY
                               NIGHT.

SATURDAY AND SUNDAY...CHANCE SHRA...MVFR POSSIBLE.

MDB

&&

.MARINE...
259 AM CST

WINDS APPEAR TO BE LOCKED INTO THE SOUTHWEST QUADRANT FOR THE
DURATION OF THIS WEEK...VARYING AT TIMES FROM WEST TO SOUTH.  A LOW
PRESSURE SYSTEM THAT PASSED NORTH OF THE LAKES SUNDAY AND BROUGHT A
PERIOD OF SOUTH TO SOUTHWEST GALES HAS NOW MOVED INTO HUDSON BAY.
BEHIND THIS LOW A WEAK RIDGE WILL CROSS THE LAKE TODAY.  WEST WINDS
WILL BACK SOUTH THIS AFTERNOON AND THEN VEER AGAIN TO SOUTHWEST
OVERNIGHT AHEAD OF THE NEXT TROUGH AND ASSOCIATED LOW PRESSURE
CENTER.  THE LOW TONIGHT ALSO WILL PASS NORTH OF THE LAKES AND IS
NOT EXPECTED TO BE QUITE STRONG ENOUGH TO GENERATE GALES.  FOLLOWING
QUICKLY ON ITS HEELS HOWEVER IS A STRONGER SYSTEM MOVING IN TUESDAY
EVENING...WHICH LIKELY WILL PUSH WEST WINDS OR AT LEAST GUSTS INTO
THE GALE RANGE FOR A TIME TUESDAY NIGHT INTO WEDNESDAY MORNING.  THE
PRESSURE GRADIENT WEAKENS FOR A DAY OR SO...FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY...BEFORE RAPIDLY INCREASING TO SOUTHWEST GALES BY
FRIDAY MORNING.  FRIDAY IN FACT LOOKS VERY MUCH LIKE THIS SUNDAY WE
JUST FINISHED...WITH GUSTS OVER 40 KNOTS AGAIN A POSSIBILITY.

DESPITE THE PERSISTENT SOUTHWEST FETCH EARLY THIS WEEK...WAVE GROWTH
APPEARS TO BE SOMEWHAT INHIBITED BY THE RELATIVELY WARMER AIR
FLOWING OVER THE COOLER WATER.  WHEN COLDER AIR DOES ARRIVE BY
MIDWEEK...THIS WILL OCCUR AS WINDS ARE IN A MORE WESTERLY
PHASE...THUS PRODUCING A SHORTER FETCH WITH WHICH TO WORK.

LENNING

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Nov 14, 12:49 PM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1149 AM CST MON NOV 14 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
151800-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1149 AM CST MON NOV 14 2011 /1249 PM EST MON NOV 14 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH AND
SOUTHEAST OF THE CHICAGO METRO AREA...NAMELY SOUTH OF A PONTIAC
ILLINOIS TO HEBRON INDIANA LINE. WITHIN THIS AREA...ANY SEVERE
THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE TORNADOES...DAMAGING
GUSTS...AND LARGE HAIL. THE PRIMARY TIME FOR THIS SEVERE WEATHER
THREAT...INCLUDING TORNADIC POTENTIAL...IS PRIOR TO 4 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF A PONTIAC ILLINOIS
TO HEBRON INDIANA LINE.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-151800-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1149 AM CST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS AFTERNOON...
GENERALLY
FROM NORTHERLY ISLAND TO MICHIGAN CITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WINDS AND HIGH WAVES MAY REACH HAZARDOUS LEVELS FOR SMALL
CRAFT TUESDAY THROUGH WEDNESDAY NIGHT AND AGAIN ON FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-151800-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1149 AM CST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOUTHWEST TO WEST GALE FORCE WINDS ARE POSSIBLE TUESDAY NIGHT
INTO WEDNESDAY AND AGAIN FROM THURSDAY NIGHT THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MTF

In the hours before

Special weather statement, Nov 14, 12:52 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1152 AM CST MON NOV 14 2011

ILZ032-033-039-141815-
FORD IL-IROQUOIS IL-LIVINGSTON IL-
1152 AM CST MON NOV 14 2011

...SPECIAL WEATHER STATEMENT...

AT 1147 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 14 MILES WEST OF BUCKLEY...MOVING
NORTHEAST AT 50 MPH.

FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...
ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BUCKLEY...            ONARGA...             GILMAN...
  CISSNA PARK...        WATSEKA...            ASHKUM...
  CLAYTONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FUNNEL CLOUDS CAN BREIFLY TOUCH DOWN AS TORNADOES WITH WINDS UP TO 70
MPH. THIS STORM HAS EXHIBITED SOME WEAK ROTATION. ACT QUICLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM UNTIL THIS STORM HAS PASSED.

LAT...LON 4047 8830 4062 8840 4066 8832 4071 8823
      4097 8783 4060 8753

BEACHLER

The radar

The Chicago radar (KLOT), 127 km away, was scanning. The volume nearest the first event began at 19:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Benton

When
November 14, 2:20 PM EST to 2:21 PM EST
Where
Benton County, Fowler
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
40.620, -87.320

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352579.